MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Codes Difficult to Insert (1316); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the drug-coated balloon allegedly difficult to pass through sheath.It was further reported that the proximal end of the balloon allegedly perforated.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 05/2025).The information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device pending return.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one lutonix 035av drug coated balloon catheter was received for evaluation.During visual evaluation, no anomalies were noted to the strain relief/y-body.During functional evaluation, the sample guidewire lumen was flushed.The patency of the guidewire lumen was tested and was able to be inserted without issues.Functional testing for the sheath could not be performed due to the condition of the returned device.An in-house presto inflation device was used to inflate the balloon to 7 atm.The balloon was inflated and maintained pressure, then deflated without issue.No other functional testing was performed.Therefore, the investigation is inconclusive for the sheath insertion difficulty as functional testing could not be performed due to the condition of the returned device.However, the investigation is unconfirmed for the reported balloon rupture as the balloon was inflated and deflated with no issues and no evidence of rupture was seen on the balloon.A definitive root cause for the reported sheath insertion difficulty and balloon rupture could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiration date: 05/2025).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the drug-coated balloon was allegedly difficult to pass through the sheath.It was further reported that the proximal end of the balloon allegedly perforated.The procedure was completed using another device.There was no reported patient injury.

Brand Name
LUTONIX 035 DRUG COATED PTA DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15713090
Report Number3006513822-2022-00035
Device Sequence Number12431056
Product Code PRC
UDI-Device Identifier00801741135422
UDI-Public(01)00801741135422
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575740V
Device Lot NumberGFGR0980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown